Ask a doctor

what is the best treatment for a chemical peel burn on lower face and chin?

My 19 year old daughter with sensitive fair skin and moderate acne under the skin had a facial as she does monthly, but was waxed 1st and then had a stronger peel. Now it is red ... tight...extremely dry, rough skin that is visably burned. Peeling some with red new skin under. All prerty bad. Leaving for Africa in a few days. Needs help. I saw that cetaphil cream and 1% cortisone or (is hydrocortisone best) would be good. Also saw a sugestion of aquaphor.

Doctor Answers (4)

Treating a chemical peel burn

+1

I agree with the recommendations so far.  Using Aquaphor or vaseline for 3-4 days, followed by a bland, non-comedogenic (won't clog pores) moisturizer such as Cetaphil, CeraVe or any over-the-counter moisturizer made for sensitive skin.  A mild cortisone cream such as 1% hydrocortisone can be added to the moisturizer for a few days to help calm the inflammation.  Remember to use a good daily sunblock of at least SPF 30 since her skin will be extra sensitive!


Tarrytown Dermatologic Surgeon

Burn from peel

+1

Dear concerned mom, I  would agree with Dr. Chen and have her use aquaphor  or vaseline a few times a day for about three days. After that I would switch to something like cetaphil as too much occlusive moisturizer will aggrevate her acne. Can also use cool compresses made up of 1/4 cup white vingar and 3/4 cups water. If it appears to be getting infected go right to the dermatologist. 

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 11 reviews

Vasoline on the skin will help.

+1

However, if this seems to be getting worse rather than better, consider having her seen by a board certified dermatologist.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

You might also like...

Chemical peel burn on lower face

+1

I would suggest Aquaphor ointment at least twice daily for 3-5 days until the skin is no longer irritated, then switch to cetaphil cream.  Although Aquaphor works well for healing, if used too long, it has the tendency to clog pores.

Bryan K. Chen, MD
San Diego Dermatologist
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.